MAUDE Adverse Event Report: INTEGRA MICROFRANCE S.A.S. CABLE CP391M 3.5M MONOPOLAR MARTIN; PFM16

INTEGRA MICROFRANCE S.A.S. CABLE CP391M 3.5M MONOPOLAR MARTIN; PFM16
Catalog Number CP391M
Medical Device Problem Codes Overheating of Device (1437); Explosion (4006); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a total knee prosthesis and arthroplasty change operation, the 3.5m monopolar martin cable (cp391m) exploded and the tip was cut.It was subsequently reported that while using the monopolar electric scalpel with a multi-purpose tip, it "exploded." it was noted that the power cable between the electric scalpel, and the generator had a broken thread.A small "explosion" was heard, and observantly, it was noted that the electric scalpel cable had been cut (overheating?) near the handpiece (of the monopolar electric scalpel tip).It was reported that the device was not in contact with the patient.Another product was used to complete the procedure.No injury, death, or surgical delay occurred.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, h11.The cable cp391m 3.5m monopolar martin (cp391m) was returned for evaluation: the device history record (dhr) was reviewed, and no abnormalities related to the reported issue were observed.Failure analysis: the cable cp391m 3.5m monopolar martin was received in used condition.Upon evaluation, it was verified that the cable was cut.There were no signs of an explosion, as the customer indicated.The cable was sent to the subcontractor for further investigation.Root cause analysis: the product was returned, and upon evaluation, it was confirmed that the cable was damaged due to being cut.Potential root causes include: the cable may have come in contact with a sharp object in the operating room, or a power surge may have caused the cable to break.However, no definitive root cause can be determined without further investigation by the subcontractor.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h6, h11.Unable to review the applicable device history record (dhr) because the cable is not a microfrance cable.The sutter investigation shows that the cable is not a sutter cable, it does not correspond to a reference sold by microfrance.The customer provided a lot number, but it does not match this cable.This claim is not subject to input by integra microfrance.

Brand Name
CABLE CP391M 3.5M MONOPOLAR MARTIN
Common Device Name
PFM16
Manufacturer (Section D)
INTEGRA MICROFRANCE S.A.S.
le pavillon
le pavillon
saint aubin le monial 03160
FR  03160
Manufacturer (Section G)
INTEGRA MICROFRANCE S.A.S.
le pavillon
saint aubin le monial 03160
FR   03160
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22106220
Report Number3003249645-2025-00020
Device Sequence Number15507764
Product Code GEI
UDI-Device Identifier10381780099512
UDI-Public10381780099512
Combination Product (Y/N)N
PMA/510(K) Number
K073450
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCP391M
Device Lot Number22430220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer07/01/2025
09/01/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date07/04/2025
09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown